Any insomnia with 150 mg Effexor?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 7/10/2006 7:09 AM (GMT -7)   
Hallo all.  I have popped over from the AP forum to ask you something.  I am currently on 75 mg Effexor which I take in the morning and 50 mg of a tricyclic antidepressant called Dothiepin which I take in the evening.  (This drug is not available in the US).  I have an appointment to see my psychiatrist next week and I think he will want me to come off the Dothiepin and onto 150 mg Effexor.  (At my last appointment he told me that he prefers people to be on one drug.)
 
Those of you taking 75 mg in the morning and evening.... can you get to sleep ok?  I had years of insomnia and on my present combination I am sleeping, but I have head sensations and "tingle" all day everyday.  It would be nice to feel semi normal but I am worried about the sleeplessness.
 
Thanks for your help and advice - really appreciated.
 

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 7/10/2006 7:49 AM (GMT -7)   
Hey Jan,  Good to see ya over here :-) .  I take Effexor Xr and have worked my way up to 225 mg a day.  I am supposed to take 150mg in the morning and 75 mg at noon...the Effexor seems to give me a little energy boost, this is how my psych wants me to take it.  But I just take the whole lot in the morning as I would forget the noon dose, having to break them up like that.  I dont have problems with the Effexor not making me able to sleep, I can even nap in the afternoon once my little buzz from it wears down alittle...;)  I do take Lunesta at night but I do have MS and have lots of muscle spasms that cause me not to be able to sleep so that helps greatly.  I was very leary about going on Effexor at first but am glad I did as it is working very well for me.

Elisha

http://www.healingwell.com/donate


 


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 7/11/2006 1:10 AM (GMT -7)   
Hi Elisha. Thanks for that. I get a "little buzz" too! I was on Lunesta for two years but when I went on the Effexor I was able to get off it. I hadn't thought of taking the whole 150 mg dose in the morning - that sounds like a good idea.

One more question...! I do get side effects like sweating and joint aches. I can live with them and they are certainly better than the illness of anxiety. I am just wondering whether double the dose means double the side effects?? How was your experience? Thanks everso for your help - I do appreciate it.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 7/11/2006 3:24 AM (GMT -7)   

Hi Jan, I am glad that I'm not the only one that gets a little  "buzz" from the Effexor.  My psychiatrist said it was a good medication for people who have chronic illness and fatigue problems and from what I have seen so far he was correct.  At least for me. 

When I went on the Effexor I was switched from Zoloft which had stopped working for me, and I was in the first stages of getting another diagnosis of an autonomic disorder that is like Parkinson's disease that messes with my heart rate and lowers my blood pressure to dangerous levels.  By the time he had upped the Effexor to 150mg a day my depression was under control and I was stable but my blood pressure was still very low and I was passing out all time.  So he bumped it up to 225mg in hopes that the extra dosage would help in combination with my blood pressure meds keep my pressure up.  Effexor as I am sure you know has a huge side effect of high blood pressure.  This did seem to work as once I reached this dose, my blood pressure started to come up and I wasn’t having as many episodes.

On the 150 mg I didn’t notice much of an increase in joint pain, I have degenerative joint disease in my knees (a gift from my mom tongue ) but on the higher 225mg I do notice it much more.  Also, I used to never sweat but do now if I am active and doing something physical.  I hope the increase in your dosage doesn’t change your physical symptoms too much as I know these things can be just as annoying.  Take care

Elisha

http://www.healingwell.com/donate


 


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 7/11/2006 7:26 AM (GMT -7)   
Thanks once again Elisha. It is so reassuring to hear about someone else's experiences first hand. I was never particularly sweaty before either - probably just as well! Also, as I am on two meds, you never know how much is one, or the other, or interraction between the two. I am in this horrible position at the moment of being about 70% better than this time last year - a huge improvement but I feel it could be better - I certainly never feel "normal". The scary thing is - do I stick with what I have or do I up the dosage of Effexor and dump the Dothiepin which could make things worse or could make things better? This question is rhetorical, by the way!

The only way I will know is to try!

I am so glad the Effexor has helped you - long, long, long may it continue.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 9:40 AM (GMT -7)
There are a total of 2,734,107 posts in 301,180 threads.
View Active Threads


Who's Online
This forum has 151308 registered members. Please welcome our newest member, garf222.
323 Guest(s), 15 Registered Member(s) are currently online.  Details
Hol1979, Serenity Now, nanahateslyme, soulbreaker10, NiceGuyEddie, garf222, NiceCupOfTea, blksteeda, exqualls, Jingles1234, Hallahan, Dave123, NotQuiteAntonio, Myself 09, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer